TITLE

On the evolution equation for magnetic geodesics

AUTHOR(S)
Koh, Dennis
PUB. DATE
November 2009
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2009, Vol. 36 Issue 3, p453
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Orbits of charged particles under the effect of a magnetic field are mathematically described by magnetic geodesics. They appear as solutions to a system of (nonlinear) ordinary differential equations of second order. But we are only interested in periodic solutions. To this end, we study the corresponding system of (nonlinear) parabolic equations for closed magnetic geodesics and, as a main result, eventually prove the existence of long time solutions. As generalization one can consider a system of elliptic nonlinear partial differential equations (PDEs) whose solutions describe the orbits of closed p-branes under the effect of a “generalized physical force”. For the corresponding evolution equation, which is a system of parabolic nonlinear PDEs associated to the elliptic PDE, we can establish existence of short time solutions.
ACCESSION #
44500036

 

Related Articles

  • A Fast Method for the Creeping Ray Contribution to Scattering Problems. Motamed, Mohammad; Runborg, Olof // AIP Conference Proceedings;2006, Vol. 834 Issue 1, p56 

    Creeping rays can give an important contribution to the solution of medium to high frequency scattering problems. They are generated at the shadow lines of the illuminated scatterer by grazing incident rays and propagate along geodesics on the scatterer surface, continuously shedding diffracted...

  • Morse index and bifurcation of p-geodesics on semi Riemannian manifolds. Monica Musso; Jacobo Pejsachowicz; Alessandro Portaluri // ESAIM: Control, Optimisation & Calculus of Variations;Jul2007, Vol. 13 Issue 3, p598 

    Given a one-parameter family [Formula: see text]{g?[Formula: see text] of semi Riemannian metrics on an n-dimensional manifold?M, a family of time-dependent potentials [Formula: see text]{ V?[Formula: see text] and a family [Formula: see text]{??[Formula: see text] of trajectories connecting two...

  • WEIERSTRASS POINTS AND SIMPLE GEODESICS. GREG McSHANE // Bulletin of the London Mathematical Society;Mar2004, Vol. 36 Issue 2, p181 

    The set of vectors tangent to complete simple geodesics at a Weierstrass point is investigated, and interpreted as an infinitesimal version of the Birman?Series set. Three new identities for the lengths of simple geodesics are deduced. Fundamental use is made of the properties of the elliptic...

  • GCR-Lightlike Product of Indefinite Kaehler Manifolds. Kumar, Rakesh; Kumar, Sangeet; Nagaich, R. K. // ISRN Geometry;2011, Special section p1 

    We study geodesic GCR-lightlike submanifolds of indefinite Kaehler manifolds and obtain some necessary and sufficient conditions for a GCR-lightlike submanifold to be a GCR-lightlike product.

  • DESCRIPTION OF ALL COMPLEX GEODESICS IN THE SYMMETRIZED BIDISC. PETER PFLUG; WLODZIMIERZ ZWONEK // Bulletin of the London Mathematical Society;Aug2005, Vol. 37 Issue 4, p575 

    Effective formulae are found for the complex geodesics in the symmetrized bidisc.

  • Symmetries and Differential Forms. Davison, A. H.; Kara, A. H. // Journal of Nonlinear Mathematical Physics (Atlantis Press);Aug2008 Supplement 1, Vol. 15, p36 

    The method for writing a differential equation or system of differential equations in terms of differential forms and finding their symmetries was devised by Harrison and Estabrook (1971). A modification to the method is demonstrated on a wave equation with variable speed, and the modified...

  • A circular inclusion in a finite domain II. The Neumann-Eshelby problem. Wang, G.; Li, S.; Sauer, R. // Acta Mechanica;Sep2005, Vol. 179 Issue 1/2, p91 

    This is the second paper in a series concerned with the precise characterization of the elastic fields due to inclusions embedded in a finite elastic medium. In this part, an exact and closed form solution is obtained for the elastic fields of a circular inclusion embedded in a finite circular...

  • A circular inclusion in a finite domain I. The Dirichlet-Eshelby problem. Li, S.; Sauer, R.; Wang, G. // Acta Mechanica;Sep2005, Vol. 179 Issue 1/2, p67 

    This is the first paper in a series concerned with the precise characterization of the elastic fields due to inclusions embedded in a finite elastic medium. A novel solution procedure has been developed to systematically solve a type of Fredholm integral equations based on symmetry,...

  • Spectral flow and iteration of closed semi-Riemannian geodesics. Javaloyes, Miguel; Piccione, Paolo // Calculus of Variations & Partial Differential Equations;Dec2008, Vol. 33 Issue 4, p439 

    We introduce the notion of spectral flow along a periodic semi-Riemannian geodesic, as a suitable substitute of the Morse index in the Riemannian case. We study the growth of the spectral flow along a closed geodesic under iteration, determining its asymptotic behavior.

  • Invariant Radon measures on measured lamination space. Hamenst�dt, Ursula // Inventiones Mathematicae;May2009, Vol. 176 Issue 2, p223 

    Let S be an oriented surface of genus g=0 with m=0 punctures and 3 g-3+ m=2. We classify all Radon measures on the space of measured geodesic laminations which are invariant under the action of the mapping class group of S.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics